Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Diagnosed with type 2 diabetes. On strict diet and exercise. Why do I get nauseated and giddy?

I have been diagnosed with type 2 diabetes . With in two months of diagnosis I have gone on strict diet and exercise regime as a result of which I have reached from 91 kgs to 78 kgs. I am taking istamet 50/1000 once a day and my sugar levels fasting have been from 80 to 110 and pp have been ranging from 80 to 130. At times I feel nausetic and giddy. Are these hypoglycaemia symptoms and do I need to taper the medicine.
Asked On : Wed, 26 Dec 2012
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Emergency Medicine Specialist 's  Response
Hi Prekshit Mehta,
Thanks for writing your query.

It is good that you are following strict diet control for your diabetes.

Your symptoms of giddiness can be due to hypoglycemia that is low blood sugar. You should discuss with your treating doctor for adjusting the dose of the medicine or change in medicine. Istamet contains two compounds Sitagliptin 50 mg and Metformin 1000 mg.
If you are having frequent hypoglycemia, you can be given only Metformin, (if your doctor thinks it will be good for you). Follow your treating doctor's advice as he has examined you medically and knows more about your condition. So he can be a better judge.

Whenever you feel giddiness, you should eat or drink some sweet preparation as low blood sugar level is more dangerous.

I hope this is helpful to you.
Answered: Fri, 28 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor